View Full Version : Dopamine antagonists


fraa
05-22-10, 04:06 AM
I have been prescribed a drug that is among other things a dopamine antagonist, is that a good or a bad thing for the dopamine problems that are charateristic of ADHD?

fraa
05-22-10, 07:32 AM
I can't seem to edit my post... Anyway, so I wanted to clarify that i got it prescribed by a psychiatrist who was informed by my therapist about the strong possibility of ADHD. I'm just wondering he this could worsen my ADHD-like symptoms in case I do have it while I'm taking this medication for the comorbidities.

sauerkraut
07-12-10, 05:37 PM
same as here

tbrooketrout
05-28-13, 02:19 PM
I actually had a marked improvement in my ADD (inattentive type) symptoms after receiving a dopamine antagonist for a migraine. I didn't understand why, so I researched it and found this article:

http://www.ncbi.nlm.nih.gov/pmc/articles/PMC2898838/

I hope this information helps. It seems that, though it seems somewhat of a contradiction, both agonists and antagonists can cause an evening out of dopamine and a supression of the bursts that can cause hyperactive behavior.